Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 203, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 26, 2016, 9:01 PM EDT for 5 counties in Virginia. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2016, 9:01 PM EDT (01:01 UTC)
- Expired
- Jul 26, 2016, 10:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 9:24 PM EDT | TSTM WND DMG | 2 Wnw Lynchburg City, VA | ONE TREE DOWN ON LANGHORNE ROAD |
| Jul 26, 9:26 PM EDT | TSTM WND DMG | 1 Nw Lynchburg City, VA | ONE TREE DOWN ON HOLLINS MILL ROAD |
| Jul 26, 9:26 PM EDT | TSTM WND DMG | 1 Wnw Lynchburg City, VA | ONE TREE DOWN AT THE INTERSECTION OF OVERBROOK ROAD AND HILLSDALE ROAD |
| Jul 26, 9:28 PM EDT | TSTM WND DMG | 5 Wnw Rustburg, VA | TREE BLOWN DOWN ON HOUSE ON SPRING OAKS DRIVE. |
| Jul 26, 9:34 PM EDT | TSTM WND DMG | 5 Se Lynchburg City, VA | TREE DOWN ON HOUSE ALONG EASTBROOK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
418
WUUS51 KRNK 270101
SVRRNK
VAC009-011-019-031-680-270200-
/O.NEW.KRNK.SV.W.0203.160727T0101Z-160727T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
THE CITY OF LYNCHBURG IN CENTRAL VIRGINIA...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1000 PM EDT
* AT 900 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLEASANT VIEW TO NEAR FOREST...MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
AMHERST...
RUSTBURG...
CLIFFORD...
AND CONCORD.
THIS INCLUDES THE FOLLOWING LOCATIONS LIBERTY UNIVERSITY AND
LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3718 7892 3736 7947 3761 7939 3766 7896
3754 7890 3755 7888 3754 7887 3754 7883
3755 7882 3753 7880
TIME...MOT...LOC 0100Z 272DEG 13KT 3758 7923 3734 7931
HAIL...<.75IN
WIND...60MPH
$$
WP3 follow-up statements
123
WWUS51 KRNK 270120
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT TUE JUL 26 2016
VAC009-011-019-031-680-270200-
/O.CON.KRNK.SV.W.0203.000000T0000Z-160727T0200Z/
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-BEDFORD VA-
920 PM EDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR
WESTERN APPOMATTOX...SOUTHERN AMHERST...NORTHEASTERN CAMPBELL AND
NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...
AT 920 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FALCONERVILLE TO NEAR TIMBERLAKE...MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
AMHERST...
RUSTBURG...
CONCORD...
AND FOREST.
THIS INCLUDES THE FOLLOWING LOCATIONS LIBERTY UNIVERSITY AND
LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3718 7892 3737 7946 3758 7932 3766 7896
3754 7890 3755 7888 3754 7887 3754 7883
3755 7882 3753 7880
TIME...MOT...LOC 0120Z 270DEG 15KT 3758 7912 3734 7920
HAIL...<.75IN
WIND...60MPH
$$
WP770
WWUS51 KRNK 270132
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT TUE JUL 26 2016
VAC019-270141-
/O.CAN.KRNK.SV.W.0203.000000T0000Z-160727T0200Z/
BEDFORD VA-
932 PM EDT TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN BEDFORD COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3718 7892 3735 7926 3739 7923 3741 7926
3742 7925 3745 7926 3747 7918 3748 7921
3751 7922 3750 7925 3756 7925 3766 7896
3754 7890 3755 7888 3754 7887 3754 7883
3755 7882 3753 7880
TIME...MOT...LOC 0131Z 281DEG 16KT 3755 7904 3731 7912
$$
VAC009-011-031-680-270200-
/O.CON.KRNK.SV.W.0203.000000T0000Z-160727T0200Z/
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-
932 PM EDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR
WESTERN APPOMATTOX...SOUTHEASTERN AMHERST...AND NORTHEASTERN CAMPBELL
COUNTIES AND THE CITY OF LYNCHBURG...
AT 931 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AMHERST TO NEAR RUSTBURG...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
AMHERST...
RUSTBURG...
CONCORD...
AND BENT CREEK.
THIS INCLUDES THE FOLLOWING LOCATIONS LIBERTY UNIVERSITY AND
LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3718 7892 3735 7926 3739 7923 3741 7926
3742 7925 3745 7926 3747 7918 3748 7921
3751 7922 3750 7925 3756 7925 3766 7896
3754 7890 3755 7888 3754 7887 3754 7883
3755 7882 3753 7880
TIME...MOT...LOC 0131Z 281DEG 16KT 3755 7904 3731 7912
HAIL...<.75IN
WIND...60MPH
$$
WP996
WWUS51 KRNK 270158
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT TUE JUL 26 2016
VAC009-011-031-680-270208-
/O.EXP.KRNK.SV.W.0203.000000T0000Z-160727T0200Z/
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-
958 PM EDT TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR
WESTERN APPOMATTOX...SOUTHEASTERN AMHERST...AND NORTHEASTERN CAMPBELL
COUNTIES AND THE CITY OF LYNCHBURG WILL EXPIRE AT 1000 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3718 7892 3735 7926 3739 7923 3741 7926
3742 7925 3745 7926 3747 7918 3748 7921
3751 7922 3750 7925 3756 7925 3766 7896
3754 7890 3755 7888 3754 7887 3754 7883
3755 7882 3753 7880
TIME...MOT...LOC 0158Z 272DEG 13KT 3755 7893 3731 7901
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:41 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 26, 7:41 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
741 PM EDT Tue Jul 26 2016
.SYNOPSIS...
Lingering strong high pressure aloft over the Carolinas will
result in hot and humid weather into at least mid week. A weak
frontal boundary just north of the area should also continue to
oscillate across the Mid-Atlantic region through the end of the
week. Weak impulses riding along the front will combine with deep
moisture to produce periodic rounds of showers and thunderstorms
each day.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 729 EDT Tuesday...
Will let heat advisory expire at 8pm.
Forecast update centers higher pops along and north of a Lewisburg
WV to Lynchburg line. The area of storms in WV may move across
portions of the New River Valley to the Blue Ridge near Roanoke
after 9pm.
Heat advisory remains in effect until 8 pm for South Central
Piedmont of Virginia.
Previous afternoon discussion...
The strong upper ridge is weakening and slide southeast
tonight into Wednesday. A shortwave passing to the north this
evening into tonight, will push the frontal boundary further south
into higher pwat air around 2 inches including high surface based
instability. This feature combine with differential heating,
orographics, residual outflow and low level convergence will
generate scattered showers and thunderstorms into tonight. On the
Day One Convective Outlook, our forecast area remains in a marginal
threat for severe storms with primary concern damaging winds. Given
weak steering but some unidirectional westerly component aloft,
looks like storms will be slow moving with locally heavy rains
possible. The best severe chances will come from downbursts within a
highly unstable water loaded type environment. Will mention isolated
severe in HWO.
Weak mid level wave along the front to the north should exit this
evening into tonight allowing the boundary to sag south. How far
south remains a question for debate. Outside of isolated convection,
expect another very warm and muggy overnight with moisture and
debris clouds. Low temperatures tonight will range from the mid 60s
in the mountains to the mid 70s in the Piedmont.
A weak surface front will stall across our region on Wednesday.
Scattered showers and thunderstorms are expected Wednesday
afternoon into Wednesday evening. SPC Day Two convection Outlook
places eastern portions of forecast area in Marginal threat. The
Shear is still not very impressive so the probability for widespread
severe remains low. The main threat being pulse storms and any
clusters that can organize due to outflow boundary interactions.
High temperatures on Wednesday will range from around 80 degrees in
the northwest mountains to the mid 90s in the Piedmont. Heat index
may climb to near the century mark in eastern Piedmont, just
short of heat advisory levels.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 243 PM EDT Tuesday...
Will start to see the strong upper ridge over the southeast break
down this period as stronger upper wave moves across the Great
Lakes. Models also overall in agreement in a stronger vort moving
from the Mid Mississippi Valley Wednesday night into the eastern
Ohio Valley by Thursday evening. This signal suggests an increased
likelihood of storms with greatest coverage over the mountains
Thursday. Therefore increase pops to likely along and west of the
Blue Ridge for Thursday. There is good upper support with jet
dynamics such that severe storms is possible if we get enough
heating. However timing of complex may bring more clouds to the area
Thursday morning limiting solar insolation.
This wave shears to the mid Atlantic by Friday with 5h heights
falling. Should maintain at least threat of storms Friday as frontal
boundary starts to linger over the mid Atlantic. Question will be
how far south this front makes it.
We should start to see temperatures settle toward seasonal lat July
norms by Friday but will remain sticky/humid. Highs Thursday will
range from the lower to mid 80s west to lower 90s east.
By Friday highs will be in the upper 70s to lower 80s west to around
90 east.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 130 PM EDT Tuesday...
Overall pattern situation favors storminess every day but especially
in the afternoon/evening. A frontal boundary situated from the Ohio
Valley over to the Central Plains will slowly shift southeast into
the Virginias and North Carolina over the weekend. Airmass will
remain unstable and moist. Some issue with how far this front makes
it as 5h ridge may be hard to break, but still looks like belt of
westerlies will shift at least into our northern forecast area over
the weekend.
Highs will be seasonal with lows slightly above normal through most
of the period. Highs will range from the lower to mid 80s mountains,
to upper 80s to around 90 east. Lows will be in the lower to mid 60s
mountains, to upper 60s to around 70 east.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 738 PM EDT Tuesday...
Going with the 18z WRF for the overnight. Expect VCTS at most
sites except Danville this evening, then fog across the mountain
valleys late...i.e. BCB/LWB.
Better threat for storms Wednesday afternoon but for now will keep
it VCTS until we see how storms organize.
Otherwise after fog burns off in the morning going to see VFR wx.
Extended aviation discussion...
The upper ridge will remain just south of the area and a residual
front nearby through Sunday. This should allow for periodic daily
convective coverage through much of the period until the boundary
either fades or sinks farther south. Appears more widespread sub-
VFR possible in convection later Thursday per a stronger wave
along the front with perhaps some decrease in coverage by the
weekend as this feature passes. However given uncertainty appears
at least diurnal MVFR/IFR possible each afternoon/evening through
Sunday for now. Late night and early morning fog will likely
occur at the usual valley locations, and those chances increase
across the entire region if any rain occurs during the afternoon
or evening at any site.
&&
.CLIMATE...
Record high temperatures for Tuesday (7/26)
Roanoke.....101 in 1930
Lynchburg...104 in 1934
Danville.....99 in 2012
Blacksburg...94 in 1987
Bluefield....91 in 1993
Record high temperatures for Wednesday (7/27)
Roanoke.....103 in 1936
Lynchburg...103 in 1936
Danville....102 in 1952
Blacksburg...94 in 1993
Bluefield....89 in 1966
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ046-047-058-
059.
NC...None.
WV...None.
&&
SYNOPSIS...JH
NEAR TERM...KK/WP
SHORT TERM...WP
LONG TERM...WP
AVIATION...JH/KK/WP
CLIMATE...PMHazardous weather outlook, Jul 26, 8:42 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 842 PM EDT TUE JUL 26 2016 NCZ004>006-020-VAZ032>034-043>047-058-059-280045- STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 842 PM EDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO POSSIBLE SEVERE THUNDERSTORMS COULD OCCUR BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-022>024-035-WVZ042>044-507-508- 280045- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 842 PM EDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 7:51 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT TUE JUL 26 2016
VAZ020-WVZ507-508-270045-
BATH-EASTERN GREENBRIER-WESTERN GREENBRIER-
751 PM EDT TUE JUL 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN BATH AND GREENBRIER COUNTIES...
AT 750 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
SUMMERSVILLE TO NEAR BABCOCK STATE PARK...WAS MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAINELLE...
RUPERT...
QUINWOOD...
RENICK...
AND NEOLA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3825 7980 3826 7979 3796 7999 3793 8008
3789 8077 3795 8081 3799 8077 3804 8083
3806 8080 3808 8089 3809 8089 3810 8088
3808 8071 3827 8044 3822 8036 3811 8036
3805 8026 3806 7997 3810 7993 3818 7992
TIME...MOT...LOC 2350Z 261DEG 43KT 3824 8081 3795 8101
WPSpecial weather statement, Jul 26, 8:13 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 813 PM EDT TUE JUL 26 2016 VAZ023-024-034-035-270045- ROCKBRIDGE-AMHERST-BOTETOURT-BEDFORD- 813 PM EDT TUE JUL 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AMHERST...SOUTH CENTRAL ROCKBRIDGE...EAST CENTRAL BOTETOURT AND NORTHEASTERN BEDFORD COUNTIES... AT 813 PM EDT...A STRONG THUNDERSTORM WAS NEAR NATURAL BRIDGE... MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLASGOW... BIG ISLAND... COLEMAN FALLS... NAOLA... AND SNOWDEN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3751 7964 3757 7970 3771 7926 3749 7922 TIME...MOT...LOC 0013Z 266DEG 21KT 3757 7955 WP
Special weather statement, Jul 26, 8:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT TUE JUL 26 2016
VAZ047-270115-
BUCKINGHAM-
825 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL BUCKINGHAM COUNTY...
AT 824 PM EDT...A STRONG THUNDERSTORM WAS OVER TOGA...MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
GOLD HILL...
ANDERSONVILLE...
AND TOGA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3764 7825 3743 7840 3746 7872 3751 7877
3758 7878 3768 7824
TIME...MOT...LOC 0024Z 266DEG 20KT 3752 7866
WPSpecial weather statement, Jul 26, 8:51 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 851 PM EDT TUE JUL 26 2016 VAZ023-024-034-035-045-046-270130- APPOMATTOX-ROCKBRIDGE-AMHERST-BOTETOURT-CAMPBELL-BEDFORD- 851 PM EDT TUE JUL 26 2016 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN APPOMATTOX...SOUTHERN AMHERST...SOUTH CENTRAL ROCKBRIDGE...NORTH CENTRAL CAMPBELL...EAST CENTRAL BOTETOURT AND NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF LYNCHBURG... AT 848 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE SPREAD FROM ARCADIAO TO SNOWDEN...TO GOODE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYNCHBURG... BEDFORD... AMHERST... BIG ISLAND... AND FOREST. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3732 7949 3759 7970 3765 7898 3738 7896 TIME...MOT...LOC 0048Z 275DEG 28KT 3748 7938 WP
Special weather statement, Jul 26, 8:51 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 851 PM EDT TUE JUL 26 2016 VAZ023-024-034-035-045-046-270130- APPOMATTOX-ROCKBRIDGE-AMHERST-BOTETOURT-CAMPBELL-BEDFORD- 851 PM EDT TUE JUL 26 2016 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN APPOMATTOX...SOUTHERN AMHERST...SOUTH CENTRAL ROCKBRIDGE...NORTH CENTRAL CAMPBELL...EAST CENTRAL BOTETOURT AND NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF LYNCHBURG... AT 848 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE SPREAD FROM ARCADIA TO SNOWDEN...TO GOODE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYNCHBURG... BEDFORD... AMHERST... BIG ISLAND... AND FOREST. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3732 7949 3759 7970 3765 7898 3738 7896 TIME...MOT...LOC 0048Z 275DEG 28KT 3748 7938 WP
Special weather statement, Jul 26, 8:59 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT TUE JUL 26 2016
WVZ044-507-270200-
EASTERN GREENBRIER-MONROE-
859 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL GREENBRIER AND NORTH CENTRAL MONROE COUNTIES...
AT 859 PM EDT...A STRONG THUNDERSTORM WAS OVER ORGAN CAVE...MOVING
NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
ORGAN CAVE...
AND ROARING MOUNTAIN SUMMIT.
THIS INCLUDES THE FOLLOWING LOCATION THE WEST VIRGINIA STATE
FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3789 8042 3774 8026 3772 8025 3770 8029
3766 8046 3771 8054
TIME...MOT...LOC 0059Z 243DEG 6KT 3770 8045
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:13 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Jul 26, 8:25 PM EDT | Special Weather Statement | RNK | Buckingham | 50 min |
| Jul 26, 8:51 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 39 min |
| Jul 26, 9:15 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jul 26, 9:33 PM EDT | Special Weather Statement | RNK | Alleghany | 42 min |
| Jul 26, 9:46 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 59 min |
| Jul 26, 10:22 PM EDT | Areal Flood Advisory | RNK | Campbell | 3 hr |
| Jul 26, 10:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 76 min |
| Jul 26, 10:48 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jul 26, 10:59 PM EDT | Areal Flood Advisory | RNK | Charlotte | 3 hr |
| Jul 26, 11:36 PM EDT | Special Weather Statement | RNK | Halifax | 54 min |
| Jul 27, 12:16 AM EDT | Special Weather Statement | RNK | City of Danville | 14 min |
| Jul 27, 1:22 PM EDT | Special Weather Statement | RNK | Tazewell | 23 min |
| Jul 27, 1:43 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 27, 1:53 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 37 min |
| Jul 27, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 50 min |
| Jul 27, 2:18 PM EDT | Special Weather Statement | RNK | Pulaski | 42 min |
| Jul 27, 2:33 PM EDT | Special Weather Statement | RNK | Bedford | 57 min |
| Jul 27, 3:00 PM EDT | Special Weather Statement | RNK | City of Radford | 45 min |
| Jul 27, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 58 min |
| Jul 27, 3:07 PM EDT | Special Weather Statement | RNK | Floyd | 23 min |
| Jul 27, 3:10 PM EDT | Special Weather Statement | RNK | City of Salem | 35 min |
| Jul 27, 3:14 PM EDT | Special Weather Statement | RNK | Botetourt | 31 min |
| Jul 27, 3:31 PM EDT | Special Weather Statement | RNK | Franklin | 29 min |
| Jul 27, 3:43 PM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| Jul 27, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 58 min |
| Jul 27, 3:52 PM EDT | Special Weather Statement | RNK | Buckingham | 53 min |
| Jul 27, 4:00 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 45 min |
| Jul 27, 4:06 PM EDT | Special Weather Statement | RNK | Montgomery | 54 min |
| Jul 27, 4:09 PM EDT | Special Weather Statement | RNK | Rockbridge | 36 min |
| Jul 27, 4:11 PM EDT | Special Weather Statement | RNK | Franklin | 34 min |
| Jul 27, 4:17 PM EDT | Special Weather Statement | RNK | Carroll | 28 min |
| Jul 27, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 24 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 59 min |
| Jul 27, 4:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jul 27, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 62 min |
| Jul 27, 4:45 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 60 min |
| Jul 27, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 85 min |
| Jul 27, 5:00 PM EDT | Special Weather Statement | RNK | Amherst | 45 min |
| Jul 27, 5:03 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 27, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 49 min |
| Jul 27, 5:54 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox | 51 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 27 min |
| Jul 27, 6:37 PM EDT | Special Weather Statement | RNK | Appomattox | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.